Alert archive / Tennessee / Areal Flood Advisories in 2021
Areal Flood Advisory 69, NWS Nashville, TN
NWS Nashville, TN issued this areal flood advisory at Jul 31, 2021, 8:47 PM CDT for Robertson County, Tennessee. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 8:47 PM CDT (01:47 UTC)
- Expired
- Aug 1, 2021, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Jul 31, 8:41 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 31, 8:41 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 841 PM CDT Sat Jul 31 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... 2nd complex arriving a little ahead of schedule and is on the KY TN border. Storms have been sub severe, a report of dime size hail was recently received at white bridge TN. Overall, the forecast appears to be on track although maximum pops will be achieved slightly ahead of schedule. Dewpoints are in the mid 70s now and have been increasing in conjunction with the onset of convection. No changes to forecast at this time. at this point it looks like scattered strong storms for the mid state instead of severe. && .AVIATION... 00Z TAF DISCUSSION. Capped atmosphere beginning to give way to some added forcing in the northwest. Will include a vcts group for CKV initially. Otw, vcts will be utilized within the next few hours for the taf sites. An MCS will be pushing southeastward toward the taf sites later this evening. Shower and thunderstorms will become more widespread generally after 03Z. Cigs aob 3 kft will be commonplace with the increased precipitation coverage. Atmosphere will stabilize with just rain showers expected aft 10Z. The precipitation should end from north to south aft 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 15 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sat Jul 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory continues this afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong to severe thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds as well as heavy rainfall which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and a few thunderstorms in the morning Sunday may produce heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Special weather statement, Jul 31, 6:58 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 PM CDT Sat Jul 31 2021
TNZ006-010030-
Montgomery TN-
658 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm
over Fort Campbell, moving southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville and Woodlawn.
This includes Interstate 24 between mile markers 6 and 15.
LAT...LON 3653 8712 3635 8727 3635 8728 3654 8758
3664 8748 3664 8741
TIME...MOT...LOC 2357Z 302DEG 23KT 3656 8746
ShamburgerSpecial weather statement, Jul 31, 7:07 PM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Nashville TN 707 PM CDT Sat Jul 31 2021 TNZ007-026-027-010030- Robertson TN-Davidson TN-Cheatham TN- 707 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON... NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 730 PM CDT... At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near Coopertown, or 11 miles west of Springfield, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Greenbrier, Coopertown, Ridgetop, Joelton and Pleasant View. This includes Interstate 24 between mile markers 19 and 39. LAT...LON 3648 8673 3628 8681 3637 8714 3652 8710 TIME...MOT...LOC 0007Z 287DEG 27KT 3643 8706 Shamburger
Special weather statement, Jul 31, 7:31 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Nashville TN 731 PM CDT Sat Jul 31 2021 TNZ007-008-026-027-010115- Robertson TN-Davidson TN-Cheatham TN-Sumner TN- 731 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON... SOUTHWESTERN SUMNER...NORTHEASTERN CHEATHAM AND CENTRAL ROBERTSON COUNTIES UNTIL 815 PM CDT... At 731 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Springfield to near Coopertown. Movement was east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Springfield, Ashland City, Nashville, Madison, Hendersonville, Goodlettsville, White House, Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains, Joelton, Pleasant View, Cedar Hill, Whites Creek, Cottontown and Beaman Park. This includes downtown Nashville and Nissan Stadium. This includes the following highways... Interstate 65 between mile markers 85 and 114. Interstate 24 between mile markers 21 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3655 8644 3616 8677 3631 8715 3656 8700 TIME...MOT...LOC 0031Z 274DEG 16KT 3651 8682 3635 8702 Shamburger
Special weather statement, Jul 31, 7:41 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
741 PM CDT Sat Jul 31 2021
TNZ006-007-010115-
Robertson TN-Montgomery TN-
741 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY AND
WESTERN ROBERTSON COUNTIES UNTIL 815 PM CDT...
At 741 PM CDT, Doppler radar was tracking a strong thunderstorm near
Guthrie, or 13 miles east of Clarksville, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Coopertown, Orlinda, Adams and Cedar Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8672 3638 8687 3657 8721 3664 8717
3664 8701 3665 8700
TIME...MOT...LOC 0041Z 291DEG 25KT 3659 8710
ShamburgerSpecial weather statement, Jul 31, 7:51 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
751 PM CDT Sat Jul 31 2021
TNZ007-008-026-027-010130-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
751 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHWESTERN
SUMNER...NORTHERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL
830 PM CDT...
At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Joelton to Chapmansboro. Movement was
southeast at 30 mph.
Winds in excess of 40 mph and frequent cloud to ground lightning are
expected with these storms.
Locations impacted include...
Ashland City, Nashville, Madison, Hendersonville, Goodlettsville,
Forest Hills, Oak Hill, Coopertown, Belle Meade, Lakewood, Old
Hickory, Joelton, Pleasant View, Berry Hill, Bells Bend, Whites Creek
and Beaman Park.
Those in downtown Nashville and at Nissan Stadium are in the path of
these storms and should prepare for IMMINENT DANGEROUS WEATHER
CONDITIONS.
This includes the following highways...
Interstate 40 between mile markers 201 and 215.
Interstate 65 between mile markers 75 and 97.
Interstate 24 between mile markers 21 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3629 8656 3604 8678 3628 8715 3631 8716
3631 8719 3634 8723 3645 8712
TIME...MOT...LOC 0049Z 298DEG 24KT 3629 8691 3637 8716
ShamburgerSpecial weather statement, Jul 31, 8:05 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Nashville TN 805 PM CDT Sat Jul 31 2021 TNZ008-009-028-029-010145- Wilson TN-Trousdale TN-Sumner TN-Macon TN- 805 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMNER...NORTH CENTRAL WILSON...SOUTHWESTERN MACON AND TROUSDALE COUNTIES UNTIL 845 PM CDT... At 805 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Gallatin, moving east at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gallatin, Hartsville, Westmoreland, Bledsoe Creek State Park, Cottontown and Bethpage. LAT...LON 3637 8656 3655 8652 3655 8607 3630 8613 TIME...MOT...LOC 0105Z 279DEG 26KT 3645 8645 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 27 min |
| Jul 31, 7:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jul 31, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 20 min |
| Jul 31, 7:31 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Jul 31, 7:41 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Jul 31, 7:51 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 39 min |
| Jul 31, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 47 min |
| Jul 31, 8:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| Jul 31, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 36 min |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Jul 31, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 50 min |
| Jul 31, 9:16 PM CDT | Special Weather Statement | OHX | Davidson | 59 min |
| Jul 31, 9:48 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 27 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| Jul 31, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Montgomery, Williamson | 33 min |
| Jul 31, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Marshall, Maury, Williamson | 41 min |
| Jul 31, 10:24 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Jul 31, 10:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jul 31, 10:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 16 min |
| Jul 31, 11:10 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Jul 31, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 36 min |
| Jul 31, 11:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 34 min |
| Jul 31, 11:36 PM CDT | River Flood Warning | OHX | Davidson | 3 hr |
| Jul 31, 11:41 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Jul 31, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 53 min |
| Aug 1, 2:40 AM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Aug 1, 3:43 AM CDT | Special Weather Statement | OHX | Wayne | 47 min |
| Aug 1, 4:29 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 46 min |
| Aug 1, 6:47 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
Nearby
Areal Flood Advisories in Tennessee, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.